MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE
Model Number 305904
Medical Device Problem Codes Failure to Deliver (2338); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl sftygld 25x5/8 rb experienced difficult plunger movement, and a deformed stopper.The following information was provided by the initial reporter: faulty syringe.When pulling back on the plunger it stopped half way down, writer noticed that the plunger inside the syringe was missing a piece from one of its sides.The external part of the syringe is also dented/squished at the 2 ml mark making it so that you cannot extend the plunger the full length.The packaging, box and remaining syringes did not appear to be damaged.Unexpected or prolonged care? -no level of harm: -no effect.Did not reach patient - detected before use or does not touch person during use.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl sftygld 25x5/8 rb experienced difficult plunger movement, and a deformed stopper.The following information was provided by the initial reporter: faulty syringe.When pulling back on the plunger it stopped half way down, writer noticed that the plunger inside the syringe was missing a piece from one of its sides.The external part of the syringe is also dented/squished at the 2 ml mark making it so that you cannot extend the plunger the full length.The packaging, box and remaining syringes did not appear to be damaged.Unexpected or prolonged care? no.Level of harm: no effect.Did not reach patient - detected before use or does not touch person during use.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-09-14.H6: investigation summary: it was noticed that the plunger stopped half way, was missing piece from one of its sides, and the external part of the syringe is also dented.To aid in the investigation, one sample in an opened packaging blister and three photos were received for evaluation by our quality team.A visual inspection was performed.The syringe barrel is damaged at the 1.8ml mark.The plunger rod also has one of the ribs damaged.No other defects or imperfections were observed.The three photos provided show the sample received.For this defect, it is likely that a jam occurred during the assembly process resulting in the damage to the syringe.A device history record review was completed for provided material number 305904, lot number 1076335.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the feeding system and conveyor were performed.No catching points of jams were observed.The flow of products was acceptable.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12464805
Report Number1911916-2021-00981
Device Sequence Number4067383
Product Code FMF
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model Number305904
Device Catalogue Number305904
Device Lot Number1076335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1